Alert archive / Texas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 70, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 24, 2009, 2:17 PM CDT for 4 counties in Texas. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 24, 2009, 2:17 PM CDT (19:17 UTC)
- Expired
- May 24, 2009, 3:00 PM CDT
- In force
- 43 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Bastrop County, TX, Caldwell County, TX, Fayette County, TX, Gonzales County, TX
The radar
The Austin/San Antonio radar (KEWX), 57 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 2:25 PM CDT | HAIL 0.88 | 9 Se Lockhart, TX | NICKEL HAIL NEAR TILMON...REPORTED BY A FEED STORE IN LOCKHART |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 7.3 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1060 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 846 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 241917 SVREWX TXC021-055-149-177-242000- /O.NEW.KEWX.SV.W.0070.090524T1917Z-090524T2000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 217 PM CDT SUN MAY 24 2009 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME SOUTH CENTRAL BASTROP COUNTY... EASTERN CALDWELL COUNTY... EXTREME WEST CENTRAL FAYETTE COUNTY... NORTH CENTRAL GONZALES COUNTY... * UNTIL 300 PM CDT. * AT 217 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BROWNSBORO...OR NEAR LOCKHART...AND MOVING SOUTHEAST AT 15 MPH. * SOME LOCATIONS IN THE WARNING INCLUDE TAYLORSVILLE...MCMAHAN...ELM GROVE...TILMON...DELHI...JEDDO AND THOMPSONVILLE. LAT...LON 2982 9726 2960 9738 2977 9772 2994 9761 TIME...MOT...LOC 1917Z 296DEG 12KT 2983 9760 $$
3 follow-up statements
000
WWUS54 KEWX 241927
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
227 PM CDT SUN MAY 24 2009
TXC021-055-149-177-242000-
/O.CON.KEWX.SV.W.0070.000000T0000Z-090524T2000Z/
BASTROP TX-FAYETTE TX-CALDWELL TX-GONZALES TX-
227 PM CDT SUN MAY 24 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR NORTH CENTRAL GONZALES...SOUTHEASTERN CALDWELL...EXTREME WEST
CENTRAL FAYETTE AND EXTREME SOUTH CENTRAL BASTROP COUNTIES...
AT 227 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BROWNSBORO...
OR 7 MILES SOUTHEAST OF LOCKHART...MOVING SOUTHEAST AT 10 MPH.
SOME LOCATIONS IN THE WARNING AREA INCLUDE TAYLORSVILLE...MCMAHAN...
TILMON...DELHI AND THOMPSONVILLE.
LAT...LON 2993 9757 2991 9752 2979 9731 2963 9743
2976 9770
TIME...MOT...LOC 1927Z 303DEG 11KT 2981 9759
$$000
WWUS54 KEWX 241938
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
238 PM CDT SUN MAY 24 2009
TXC021-149-241948-
/O.CAN.KEWX.SV.W.0070.000000T0000Z-090524T2000Z/
BASTROP TX-FAYETTE TX-
238 PM CDT SUN MAY 24 2009
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME WEST CENTRAL FAYETTE
AND EXTREME SOUTH CENTRAL BASTROP COUNTIES IS CANCELLED...
LAT...LON 2991 9753 2991 9752 2977 9732 2963 9743
2974 9766
TIME...MOT...LOC 1938Z 305DEG 11KT 2978 9756
$$
TXC055-177-242000-
/O.CON.KEWX.SV.W.0070.000000T0000Z-090524T2000Z/
CALDWELL TX-GONZALES TX-
238 PM CDT SUN MAY 24 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR NORTH CENTRAL GONZALES AND SOUTHEASTERN CALDWELL COUNTIES...
AT 237 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BROWNSBORO...
OR 9 MILES NORTHEAST OF LULING...MOVING SOUTHEAST AT 15 MPH.
SOME LOCATIONS IN THE WARNING AREA INCLUDE TILMON AND THOMPSONVILLE.
LAT...LON 2991 9753 2991 9752 2977 9732 2963 9743
2974 9766
TIME...MOT...LOC 1938Z 305DEG 11KT 2978 9756
$$000
WWUS54 KEWX 241958
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
258 PM CDT SUN MAY 24 2009
TXC055-177-242006-
/O.EXP.KEWX.SV.W.0070.000000T0000Z-090524T2000Z/
CALDWELL TX-GONZALES TX-
258 PM CDT SUN MAY 24 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL GONZALES AND
SOUTHEASTERN CALDWELL COUNTIES WILL EXPIRE AT 300 PM CDT...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND THE
WARNING WILL BE ALLOWED TO EXPIRE. THE STORM IS LOCATED SOUTH OF
TILMON MOVING SOUTHEAST AT 15 MPH. THIS IS STILL A STRONG STORM
CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS.
LAT...LON 2991 9753 2991 9752 2977 9732 2963 9743
2974 9766
TIME...MOT...LOC 1956Z 305DEG 11KT 2975 9751
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 12:15 PM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, May 24, 12:15 PM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1215 PM CDT SUN MAY 24 2009 .DISCUSSION... SEE AVIATION FOR 18Z TAF DISCUSSION. && .AVIATION... ATTM A VORT LOBE WAS CENTERED BETWEEN KSAT AND KAUS DRIFTING EASTWARD. THIS FEATURE IS TRIGGERING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE NORTHEAST HALF OF OUR CWFA. THE RADAR LOOP DEPICTED THE INDIVIDUAL CELLS ROTATING COUNTER- CLOCKWISE AROUND THE VORT LOBE. KAUS WILL HAVE THE BEST CHANCE TO BE IMPACTED BY TSTMS THIS AFTERNOON WITH KSAT AND KSSF WITH A SLIGHTLY LESSER CHANCE. HOWEVER WILL INCLUDE A TEMPO FOR ALL THREE I-35 TERMINALS FOR THIS AFTERNOON. VFR CONDITIONS WILL PREVAIL THIS AFTERNOON WITH MVFR IN AND NEAR SHOWERS AND THUNDERSTORMS. CONVECTION WILL WANE THIS EVENING WITH THE LOSS OF DAYTIME HEATING AND THE EASTWARD DRIFT OF THE VORT LOBE. THE AIRMASS WILL BE MORE STABLE ON MONDAY WITH ONLY ISOLATED CONVECTION EXPECTED EAST OF THE I-35 CORRIDOR. && .PREV DISCUSSION... /ISSUED 1156 AM CDT SUN MAY 24 2009/ DISCUSSION... SMALL SCALE LOW OVER CENTRAL TEXAS IS FORECAST TO MOVE EAST AND MERGE WITH LARGER SCALE LOW OVER ARKANSAS THIS AFTERNOON THROUGH TONIGHT. UNSTABLE CONDITIONS AND DAYTIME HEATING WILL ALLOW SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP AGAIN THIS AFTERNOON THROUGH THE EARLY EVENING. CONTINUED TRENDS FROM FORECASTS AND MESO TRENDS FROM 12Z TO 16Z TODAY. ON MONDAY THE LOW OVER ARKANSAS IS FORECAST TO MOVE SLOWLY NORTH IN A PATTERN THAT COULD MAINTAIN THE WEAKNESS IN THE HEIGHT FIELD OVER THE EASTERN PART OF SOUTH CENTRAL TEXAS. AS A RESULT WILL CONTINUE WITH WIDELY SCATTERED MAINLY AFTN SHOWERS OVER THE EASTERN PART OF SOUTH CENTRAL TEXAS MONDAY. WARMER AFTERNOON HIGHS ARE EXPECTED ON MONDAY AND AGAIN ON TUESDAY AS WEAK AND SHORT TERM RIDGE FORMS OVER THE REGION FROM THE WEST. BY TUESDAY NIGHT THROUGH WEDNESDAY RAIN CHANCES INCREASE AGAIN... AS THE 500-HPA LOW OVER THE MID MS VALLEY ALLOWS S/W ENERGY TO THE WEST AND SOUTHWEST TO MOVE FROM WEST TEXAS TO JUST NORTH OF SOUTH CENTRAL TEXAS. THIS WILL CREATE A RENEWED WEAKNESS IN THE HEIGHT FIELD ALOFT OVER SOUTH CENTRAL TEXAS AND OPEN THE GATE AGAIN FOR A CHANCE OF SHOWERS OR THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY. THE WEAK TROF THAT DOES DEVELOP ALOFT WEDNESDAY IS FORECAST TO BE LINKED TO THE LOW OVER THE MID MS VALLEY THAT BEGINS TO MOVE EAST TO SOUTHEAST BY STRONGER WESTERLIES TO THE NORTH. THIS TYPE OF PATTERN IS FORECAST TO SLOWLY BRING THE WEAK 500-HPA TROF ACROSS SOUTH CENTRAL TEXAS WEDNESDAY NIGHT THROUGH THURSDAY FROM THE NORTHWEST. THIS COULD BE ENOUGH ENERGY ALOFT TO EVENTUALLY BRING A WEAK LATE MAY COOL FRONT ACROSS THE AREA LATE THIS WEEK ON THURSDAY OR EARLY FRIDAY. THIS COULD CAUSE ADDITIONAL RAIN CHANCES ON THURSDAY TO EARLY FRIDAY. MEDIUM RANGE TOOLS SHOW A RIDGE TO THE WEST BUILDING ACROSS SOUTH CENTRAL TEXAS FROM THE WEST LATE FRIDAY THROUGH SATURDAY. THIS WOULD BEGIN A TREND OF DECREASING RAIN CHANCES FRIDAY AFTERNOON THROUGH SATURDAY. AS A RESULT EXPECTED PARTLY CLOUDY NIGHTS TO MOSTLY SUNNY AND WARM DAYS NEXT WEEKEND ON SATURDAY AND SUNDAY. PREV DISCUSSION... /ISSUED 629 AM CDT SUN MAY 24 2009/ DISCUSSION... SEE AVIATION SECTION. AVIATION... VFR CONDITIONS WILL PREVAIL THROUGH THE TAF PERIOD...EXCEPT FOR IN SHOWERS AND THUNDERSTORMS WHEN MVFR CIGS/VSBYS ARE LIKELY. CHANCES FOR THUNDERSTORMS WILL INCREASE WITH DAYTIME HEATING AND WILL PEAK BETWEEN 19-23Z...WITH THE BEST CHANCES AT THE KAUS TERMINAL. PREV DISCUSSION... /ISSUED 404 AM CDT SUN MAY 24 2009/ UPDATE... QUICK UPDATE TO CORRECT TODAYS HIGH AT SAN MARCOS. PREV DISCUSSION... /ISSUED 340 AM CDT SUN MAY 24 2009/ DISCUSSION... MILDLY UNSETTLED WEATHER PATTERN WILL KEEP RANDOM SHOWERS AND THUNDERSTORMS IN THE FORECAST OVER THE NEXT SEVEN DAYS. UPPER LOW EVIDENT ON WATER VAPOR IMAGERY WILL BE OVER THE EASTERN HILL COUNTRY BY 7AM WHERE THE AIRMASS IS ALMOST TROPICAL. STEERING WINDS THIS MORNING VARY FROM 5 KTS TO 15 KTS. SO SOME SLOW MOVING TSTMS WILL PRODUCE HIGH RAINFALL AMOUNTS OF 2 TO 3 INCHES. PRECIPITABLE WATER VALUES ABOVE 1.3 INCHES WILL KEEP MAX TEMPS NEAR NORMAL. THE UPPER LOW SHIFTS EAST OUT OF THE AREA BY SUNSET AND MERGES WITH THE UPPER LOW OVER ARKANSAS WHICH IS MOVING SLOWLY NORTH. A RESULTING MEAN NORTHWEST FLOW LOWERS P.W.S OVER THE WESTERN COUNTIES. RAIN CHANCES WILL BE LIMITED TO THE CENTRAL AND EASTERN COUNTIES TONIGHT AND MONDAY WHERE HIGH P.W.S REMAIN. A COUPLE OF S/W TROFS MOVE ACROSS NORTHERN MEXICO MONDAY AFTERNOON AND EARLY TUESDAY MORNING. THIS IS INDICATIVE OF SOME THUNDERSTORMS OVER THE SERRANIAS DEL BURROS MOUNTAINS MOVING TO THE RIO GRANDE PLAINS. TUESDAY THROUGH SATURDAY- IN THE SOUTHERN STREAM FLOW NUMEROUS DISTURBANCES CAUSE THE LATER AFTERNOON THUNDERSTORMS IN MEXICO TO MOVE ACROSS THE RIO GRANDE INTO SOUTH CENTRAL TEXAS. IN THE NORTHERN STREAM THE LOW OVER ARKANSAS MERGES WITH ANOTHER TROF AND TAKE UP RESIDENCE OVER THE APPALACHIAN MOUNTAINS. A COLD FRONT SAGS INTO SOUTH CENTRAL TEXAS THURSDAY NIGHT WITH SCATTERED SHOWERS AND THUNDERSTORMS MAINLY SOUTH OF US 90 WHERE P.W. VALUES ARE 1.5 INCHES. THIS NORTHWEST FLOW WILL PUSH A FEW SHOWERS AND THUNDERSTORMS OUT OF MEXICO ACROSS TO THE RIO GRANDE PLAINS EACH EVENING. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 66 92 71 92 71 / 30 10 10 10 30 AUSTIN BERGSTROM INTL AIRPORT 63 92 68 92 70 / 30 10 10 10 30 NEW BRAUNFELS MUNI AIRPORT 65 95 67 93 70 / 20 10 10 10 30 BURNET MUNI AIRPORT 64 89 69 92 68 / 20 10 10 10 30 DEL RIO INTL AIRPORT 68 97 72 97 71 / 10 10 10 10 30 GEORGETOWN MUNI AIRPORT 65 90 70 91 69 / 30 10 10 10 30 HONDO MUNI AIRPORT 66 95 68 93 70 / 10 10 10 10 30 SAN MARCOS MUNI AIRPORT 63 93 69 93 70 / 30 10 10 10 30 LA GRANGE - FAYETTE REGIONAL 67 90 73 90 71 / 30 30 20 20 20 SAN ANTONIO INTL AIRPORT 68 94 71 92 71 / 20 10 10 10 30 STINSON MUNI AIRPORT 68 95 70 95 71 / 20 10 10 10 30 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 08/13
Hazardous weather outlook, May 24, 5:25 AM CDT, 8 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 525 AM CDT SUN MAY 24 2009 TXZ171>173-183>194-202>209-217>225-228-251100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 525 AM CDT SUN MAY 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, May 24, 8:33 AM CDT, 5 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 833 AM CDT SUN MAY 24 2009 TXZ171>173-183>194-202>209-217>225-228-242000- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS... BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS... SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY... PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES... CUERO...HALLETTSVILLE...CARRIZO SPRINGS 833 AM CDT SUN MAY 24 2009 ...SHOWERS AND THUNDERSTORMS EXPECTED AGAIN TODAY... THE LOW THAT WAS OVER WEST TEXAS FRIDAY AND SATURDAY WILL MOVE ACROSS THE NORTHERN PART OF SOUTH CENTRAL TEXAS TODAY TOWARD THE LOW PRESSURE SYSTEM OVER ARKANSAS. SCATTERED SHOWERS ARE ALL READY IN PROGRESS OVER THE NORTHERN PART OF THE HILL COUNTRY THIS MORNING. WITH DAYTIME HEATING...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY THROUGH THE EARLY EVENING ACROSS THE HILL COUNTRY AND SOUTH CENTRAL TEXAS. THE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DIMINISH AROUND AND AFTER SUNSET THIS EVENING. THE STRONGER STORMS TODAY COULD PRODUCE PERIODS OF MODERATE TO HEAVY RAINFALL AGAIN...BRIEF WIND GUSTS OF 25 TO 50 MPH...SOME HAIL...AND DANGEROUS LIGHTNING. IF YOU ARE OUTDOORS TODAY AND A STORM APPROACHES...RECOGNIZE THE DANGER SIGNS OF DARKENING SKIES AND DISTANT THUNDER AND SEEK SHELTER INDOORS. ON MONDAY...MORE STABLE CONDITIONS ARE EXPECTED TO BUILD ACROSS SOUTH CENTRAL TEXAS FROM THE WEST. WIDELY SCATTERED SHOWERS ARE STILL POSSIBLE OVER THE EASTERN EDGE OF SOUTH CENTRAL TEXAS...ALONG AND EAST OF A TAYLOR TO GONZALES TO CUERO LINE. WARMER AFTERNOON HIGHS ARE EXPECTED IN THE AFTERNOON ON MEMORIAL DAY. AFTER MOSTLY SUNNY AND WARM CONDITIONS TUESDAY...MORE UNSTABLE CONDITIONS ARE EXPECTED TO DEVELOP FROM THE WEST TUESDAY NIGHT THROUGH FRIDAY...BRINGING A CHANCE OF SHOWERS OR THUNDERSTORMS TO SOUTH CENTRAL TEXAS AGAIN TUESDAY NIGHT THROUGH FRIDAY. MOSTLY SUNNY AND WARM CONDITIONS ARE FORECAST FOR SATURDAY... MAY 30TH.
Special weather statement, May 24, 1:38 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 138 PM CDT SUN MAY 24 2009 TXZ191-241915- HAYS- 138 PM CDT SUN MAY 24 2009 ...A STRONG THUNDERSTORM WAS AFFECTING HAYS COUNTY... AT 137 PM CDT...NWS METEOROLOGISTS ARE TRACKING A STRONG THUNDERSTORM 6 MILES WEST OF KYLE...OR 9 MILES EAST OF WIMBERLEY...MOVING SOUTHEAST AT 15 MPH. PEOPLE IN SOUTHEASTERN HAYS COUNTY...INCLUDING THE FOLLOWING LOCATIONS...KYLE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. PEA TO MARBLE SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
Special weather statement, May 24, 2:13 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 213 PM CDT SUN MAY 24 2009 TXZ193-208-209-223-241945- BASTROP-CALDWELL-FAYETTE-GONZALES- 213 PM CDT SUN MAY 24 2009 ...A STRONG THUNDERSTORM WAS AFFECTING CALDWELL COUNTY... AT 211 PM CDT...NWS METEOROLOGISTS ARE TRACKING A STRONG THUNDERSTORM 11 MILES SOUTHWEST OF ROSANKY...OR 16 MILES EAST OF LOCKHART...MOVING SOUTHEAST AT 15 MPH. PEOPLE IN EASTERN CALDWELL...NORTHEASTERN GONZALES...SOUTHERN BASTROP AND WESTERN FAYETTE COUNTIES...INCLUDING THE FOLLOWING LOCATIONS... WAELDER...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. MARBLE SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 10:03 AM CDT | Areal Flood Advisory | EWX | Williamson | 117 min |
| May 24, 12:33 PM CDT | Areal Flood Advisory | EWX | Fayette | 117 min |
| May 24, 4:30 PM CDT | Areal Flood Advisory | EWX | Bexar | 2 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.